Louisiana, 2012Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 2012
March 20 to 28, 2012 · NWS LCH · 19 events in 10 counties and zones
A cold front slowly moved into Southeast Texas and then into far west sections of Louisiana during the 20th. The cold front stalled upon entering Louisiana and then slowly moved back west through the evening before finally moving east in the morning of the 21st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $11 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly moved into Southeast Texas and then into far west sections of Louisiana during the 20th. The cold front stalled upon entering Louisiana and then slowly moved back west through the evening before finally moving east in the morning of the 21st. The slow moving boundary produced severe weather and widespread flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 20, 11:45 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 20, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 PM CDT TUE MAR 20 2012
.UPDATE...PER COORD WITH SPC AND SHV ADDED RAPIDES PARISH TO
TORNADO WATCH 92 VALID UNTIL 5 PM. WCN IS OUT. ZONES TO FOLLOW.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 1030 AM CDT TUE MAR 20 2012/
UPDATE...EXTENDED THE SMALL CRAFT ADVISORY OVER SABINE AND
CALCASIEU LAKES THROUGH THIS EVENING. COASTAL FORECAST ALREADY OUT.
MARINE WEATHER MESSAGE TO FOLLOW.
SWEENEY
PREV DISCUSSION... /ISSUED 957 AM CDT TUE MAR 20 2012/
UPDATE...TORNADO WATCH 92 UNTIL 5 PM FOR THE WESTERN TWO THIRDS
OF THE AREA. A FEW SPINUPS ARE POSSIBLE LOOKING AT THE SHEAR PROFILE.
SPEED OF MOTION AND COOLING ALOFT ARE ALSO CONDUCIVE FOR HAIL AND
STRONG STRAIGHT LINE WINDS. ALSO INCREASED POPS FOR ACADIANA BASED
ON LATEST GUIDANCE AND FCST SOUNDINGS. ZONES WILL BE OUT AGAIN
SHORTLY.
SWEENEY
PREV DISCUSSION... /ISSUED 835 AM CDT TUE MAR 20 2012/
UPDATE...EXTENDED THE FLASH FLOOD WATCH EASTWARD TO COVER THE
REMAINDER OF THE AREA WHICH INCLUDES TONIGHT. ZONES OUT.
SWEENEY
PREV DISCUSSION... /ISSUED 701 AM CDT TUE MAR 20 2012/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A VERY UNSETTLED
WEATHER PATTERN ON TAP FOR TODAY AND TONIGHT. STRONG AND DEEP LOW
PRESSURE WILL ADVANCE INTO NORTH TEXAS TODAY AND STALL. WIDESPREAD
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL SPREAD
WEST TO EAST ACROSS THE FORECAST AREA TODAY AND CONTINUE
OVERNIGHT. A TIGHT SURFACE PRESSURE GRADIENT WILL MAINTAIN STRONG
AND GUSTY SOUTHERLY WINDS THROUGH TODAY...TAPERING OFF TONIGHT.
MARCOTTE
PREV DISCUSSION... /ISSUED 503 AM CDT TUE MAR 20 2012/
DISCUSSION...
A STRONG CANADIAN COLD FRONT IS PUSHING THROUGH TEXAS THIS MORNING
AND EXTENDS FROM CLARKSVILLE IN NORTHEAST TEXAS DOWN INTO DEEP
SOUTH TEXAS. THERE IS INDICATIONS THAT THE FRONT IS SLOWING. A
LARGE LINE OF THUNDERSTORMS ARE RUNNING AHEAD OF THE COLD FRONT
WITH SHOWERS AND THUNDERSTORMS CONTINUING BEHIND THE FRONT.
CLOSER TO HOME AT THIS TIME... TEMPERATURES ARE HOVERING IN THE
LOWER 70S WITH STRONG SOUTHEAST WINDS FLOWING INTO THE APPROACHING
SYSTEM. THE FRONT IS EXPECTED INTO SOUTHEAST TEXAS LATE THIS
MORNING AND INTO SOUTHWEST LOUISIANA AROUND THE NOON HOUR. AS THE
FRONT SLOWS...RAINFALL IS EXPECTED TO BE HEAVY AT TIMES AND A
FLASH FLOOD WATCH HAS BEEN POSTED FOR SE TX AND SRN LA THRU
WEDNESDAY MORNING. IN ADDITION... SOME STORMS ARE EXPECTED TO
BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WINDS ALTHOUGH AN
ISOLATED TORNADO CAN NOT BE RULED OUT. THIS THREAT WILL CONTINUE
INTO TONIGHT. THE DRIVING FORCE CONTINUES TO BE LOW LEVEL FORCING
AND STRONG UPPER LEVEL SUPPORT. HIGHS TODAY WILL REACH INTO THE
UPPER 70S WITH SOME LOCATIONS IN CNTRL LA CLIMBING TO AROUND 80
DEGREES OUTSIDE OF RAIN COOLED AREAS.
WITH THE PROLONG STRONG SOUTHEAST WINDS...WATER IS PILING UP
ALONG THE COAST AND MINOR COASTAL FLOODING SHOULD BE EXPECTED
AT THE TIMES OF HIGH TIDE TODAY.
TOMORROW WILL SEE STORMS CONTINUING THROUGH THE DAY ALTHOUGH THE
STRONGEST ACTIVITY WILL SHIFT INTO CNTRL LA. COOLER AIR WILL
FILTER INTO THE REGION ON WEDNESDAY AND THE HIGHS WILL GENERALLY
BE IN THE LOWER 70S. RIVERS WILL RESPOND TO THIS LATEST RAINFALL
EVENT WITH ADDITIONAL SITES GOING INTO FLOOD AND OTHER SITES
ALREADY IN FLOOD RISING TO HIGHER LEVELS THAN FORECAST.
RAINS LOOK TO FINALLY DRAW TO A CLOSE DURING THE DAY ON THURSDAY
AS THE STORM SYSTEM PUSHES INTO EASTERN LOUISIANA. WITH SOME SUN
TEMPS WILL REBOUND BACK INTO THE UPPER 70S MOST LOCATIONS.
FOR THOSE THAT ARE ALREADY THINKING ABOUT THE WEEKEND... NOT
EXPECTING ANY RAINFALL AND TEMPS ARE EXPECTED INTO THE LOWER 80S
ON SOUTHEAST WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 66 70 56 78 / 90 70 60 40 10
KBPT 77 63 68 55 78 / 100 70 50 20 10
KAEX 81 65 73 56 77 / 80 70 60 60 20
KLFT 82 69 74 61 77 / 70 60 80 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...JEFFERSON DAVIS...RAPIDES...
VERMILION...VERNON...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU...EAST CAMERON...IBERIA...ST.
MARY...VERMILION...WEST CAMERON.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: AVOYELLES...
IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY...WATERS
FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
&&Hazardous weather outlook, Mar 20, 3:20 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CDT TUE MAR 20 2012
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-210930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
420 AM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG CANADIAN COLD FRONT MOVING THROUGH CENTRAL TEXAS THIS
MORNING WILL MOVE INTO SOUTHEAST TEXAS AFTER SUNRISE AND FINALLY
INTO SOUTHWEST LOUISIANA TOWARDS THE NOON HOUR. STRONG THUNDERSTORMS
ARE EXPECTED AND THERE IS THE THREAT THAT SOME STORMS MAY BECOME
SEVERE. THE MAIN THREAT WILL BE FROM DAMAGING WINDS ALTHOUGH
ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION... VERY HEAVY
RAINFALL IS EXPECTED WITH THIS SYSTEM AND FLOODING IN SOME
LOCATIONS IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY BEFORE
TAPERING OFF LATE IN THE DAY. THE THREAT TO FLOODING WILL ALSO
CONTINUE INTO WEDNESDAY. STORMS ENDING FROM THE WEST TO THE EAST
ON THURSDAY MORNING. THIS RAINFALL IS EXPECTED TO RAISE RIVER
LEVELS AND SOME ADDITIONAL SITES WILL GO INTO FLOOD WHILE OTHER
SITES ALREADY IN FLOOD WILL RISE HIGHER FROM THE RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO TONIGHT.
Event by event
5 tornado, 4 coastal flood, 3 flash flood, 3 flood, 2 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
Coastal Flood, East Cameron
- When
- March 20, 12:00 PM CST to 11:00 PM CST
- Where
- East Cameron forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
Strong persistent south winds pushed water into low coastal areas. The water reached the highest points during the late afternoon at high tide and again when the line of storms passed. Main Street in Downtown Cameron had water covering the roadway, however the road remained open. The tide gauge reported water at 2 to 2.5 feet above normal.
Coastal Flood, West Cameron
- When
- March 20, 12:00 PM CST to 11:00 PM CST
- Where
- West Cameron forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
Strong persistent south winds pushed water into low coastal areas. The water reached the highest points during the late afternoon at high tide and again when the line of storms passed. Highway 82 between Cameron and Holly Beach had water and debris pushed onto the roadway. The road was cleared quickly and did not close.
Coastal Flood, Vermilion
- When
- March 20, 12:00 PM CST to March 21, 1:00 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Newspaper
Strong persistent south winds pushed water into low coastal areas. The water reached the highest points during the late afternoon at high tide and again when the line of storms passed. Areas near bayous in portions of Vermilion Parish flooded including some yards, roadways, baseball fields, and parking lots. Water also approached some homes.
Coastal Flood, St. Mary
- When
- March 20, 12:00 PM CST to March 21, 4:00 AM CST
- Where
- St. Mary forecast zone
- Reported by
- Emergency Manager
Persistent strong south winds pushed water to around 2 feet above normal across coastal Louisiana. This flooded low lying areas near bayous, canals, and bays. The water reached the highest points during the late afternoon at high tide and again when the line of storms passed. Water was reported over the road at Burns Point.
Flash Flood, Calcasieu
- When
- March 20, 3:13 PM CST to March 21, 2:00 AM CST
- Where
- Calcasieu County, Vinton to 2.83 mi SW of Toomey
- Cause
- Heavy Rain
- Property damage
- $1.8 million
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -93.580
Thunderstorms trained over the same area through the afternoon and evening across portions of Southeast Texas and Southwest Louisiana. Over 10 inches of rain fell from Vinton to Starks, flooding roadways. Water also covered roadways in DeQuincy making them nearly impassable or closed. Water entered multiple homes in the Starks and DeQuincy areas.
Flash Flood, Beauregard
- When
- March 20, 4:14 PM CST to March 21, 2:00 AM CST
- Where
- Beauregard County, 17.07 mi SSW of Helme to 3.83 mi SSW of Helme
- Cause
- Heavy Rain
- Property damage
- $1.8 million
- Reported by
- Law Enforcement
- Coordinates
- 30.183, -93.582
Thunderstorms trained over the same area through the afternoon and evening across portions of Southeast Texas and Southwest Louisiana. Between 10 and 16 inches of rain fell across thwe western half of Beauregard Parish. Heavy rain flooded 106 homes and closed some roadways around Deridder, Merryville, and Fields. Water was reported to be around 5 feet deep over portions of Highway 27 near Highway 110.
Flash Flood, Vernon
- When
- March 20, 6:36 PM CST to March 21, 2:00 AM CST
- Where
- Vernon County, 66.83 mi SSW of Knight to 51.16 mi SSW of Knight
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Reported by
- Law Enforcement
- Coordinates
- 30.017, -93.852
Thunderstorms trained over the same area through the afternoon and evening across portions of Southeast Texas and Southwest Louisiana. Betwen 10 and 14 inches of rain flooded cars and closed and/or washed out some roadways around Hornbeck and Leesville. Cars were reported to be trapped and/or floating on Highway 171 from Hornbeck to Rosepine during the event. OEP reported 22 homes were flooded.
Flood, Vernon
- When
- March 21, 2:00 AM CST to March 28, 12:00 PM CST
- Where
- Vernon County, 2.6 mi ENE of Leesville to 0.74 mi SE of Rosepine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.159, -93.227
Heavy rain that fell across portions of Southwest Louisiana and Southeast Texas during the 20th and 21st slowly drained from the region over several days.
Flood, Beauregard
- When
- March 21, 2:00 AM CST to March 28, 12:00 PM CST
- Where
- Beauregard County, 18.57 mi N of Ikes to 32.76 mi N of Dry Creek
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.148, -93.238
Heavy rain that fell across portions of Southwest Louisiana and Southeast Texas during the 20th and 21st slowly drained from the region over several days. The pumps for the town of Merryville were flooded during the event leaving the city with out potable water. Around 20-30 homes around Bundick Lake reported getting flooded.
Flood, Calcasieu
- When
- March 21, 2:00 AM CST to March 28, 12:00 PM CST
- Where
- Calcasieu County, 1.81 mi ESE of Vinton to 2.82 mi SW of Toomey
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -93.551
Heavy rain that fell across portions of Southwest Louisiana and Southeast Texas during the 20th and 21st slowly drained from the region over several days.
Tornado, Jefferson Davis
- When
- March 21, 3:17 AM CST to 3:19 AM CST
- Where
- Jefferson Davis County, 0.48 mi S of Lake Arthur to 3.43 mi N of Lake Arthur
- Rating
- EF1
- Path length
- 3.92 mi
- Path width
- 40 yd
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.073, -92.680
At least 30-40 homes and businesses were damaged when a tornado tore through Lake Arthur. Most of the damage was roof damage, although several homes had windows and walls damaged from flying debris. The water tower had a large radio antenna fall from it. Numerous trees and power lines were down.
Hail, Jefferson Davis
- When
- March 21, 3:33 AM CST
- Where
- Jefferson Davis County, 0.6 mi E of Jennings
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.220, -92.660
A public report of hail to one inch in diameter was relayed from KPLC-TV near interstate 10 in Jennings.
Tornado, Vermilion
- When
- March 21, 3:40 AM CST to 3:44 AM CST
- Where
- Vermilion County, 3.83 mi S of Gueydan to 0.96 mi ENE of Gueydan
- Rating
- EF2
- Path length
- 4.16 mi
- Path width
- 20 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $2.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.975, -92.518
A tornado began south of Gueydan near the LA 91 and LA 3143 intersection, where a large barn was destroyed and several homes had minor roof damage. Several gravestones were overturned at a local cemetary. When the tornado reached Gueydan, it flipped one single-wide mobile home that was tied down, destroying it, and heavily damaged two other mobile homes. At least 20 other homes in town received minor roof damage, and the town hall had roof damage as well. Numerous trees were snapped or blown down along the path. One minor injury happened in one mobile home when a man tried to escape his house after the storm and he stepped on broken glass, cutting his feet.
Heavy Rain, St. Landry
- When
- March 21, 4:08 AM CST to 5:08 AM CST
- Where
- St. Landry County, Eunice
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -92.420
St Landry OHSEP reported 3.16 inches of rainfall in one hour at a gauge in Eunice.
Tornado, Vermilion
- When
- March 21, 4:53 AM CST to 4:54 AM CST
- Where
- Vermilion County, 1.04 mi E of Bancker to 1.54 mi NE of Bancker
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 20 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.882, -92.103
A tornado touched down west of Henry, where is blew the roof off a barn, and damaged several other outbuildings. Several trees were snapped.
Tornado, Vermilion
- When
- March 21, 4:59 AM CST to 5:01 AM CST
- Where
- Vermilion County, 1.62 mi SSE of Grosse Isle to 0.51 mi SSW of Abbeville Muni Arpt
- Rating
- EF1
- Path length
- 1.18 mi
- Path width
- 20 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.948, -92.092
A tornado touched down on the east side of Abbeville, where is destroyed a well built 2 car garage and one portable building. Several trees and telephone poles were snapped.
Thunderstorm Wind, Vermilion
- When
- March 21, 5:05 AM CST
- Where
- Vermilion County, 0.6 mi E of Abbeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.970, -92.120
A public report was received of an estimated wind gust of 60 mph near Abbeville with a thunderstorm that also produced a tornado near by.
Thunderstorm Wind, Avoyelles
- When
- March 21, 6:00 AM CST
- Where
- Avoyelles County, 1.1 mi N of Hessmer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.066, -92.120
KALB-TV relayed a public report of trees down and tin wrapped around trees at 2236 Smith Street in Hessmer.
Tornado, St. Mary
- When
- March 21, 7:10 AM CST to 7:11 AM CST
- Where
- St. Mary County, 1.59 mi SSW of Patterson to 1.04 mi S of Patterson
- Rating
- EF0
- Path length
- 0.67 mi
- Path width
- 20 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.678, -91.306
A large industrial warehouse had its garage door blown in, and several smaller neighboring storage buildings had minor damage with sheet metal peeled off the corners of the buildings. Across the street, sheet metal was pulled off an industrial canopy and debris was blown across Highway 90 into downtown Patterson.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, March 20 to 26, 20122 deaths · 1 injured · $1.5 million · 1 in hail · 23 events
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Flash Flooding and Damaging Wind in Texas, March 20 to 21, 201252 kt wind · 17 events
- Damaging Wind in Arkansas, March 20, 2012$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373351, 373352, 373353, 373419, 373359, 373360, 373361, 373422, 373423, 373424, 366422, 368803, 366418, 373420, 366423, 366424, 368804, 368806, 366420.